MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; TOTAL TRIIODOTHYRONINE
Model Number FT3 III
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient sample was received for investigation.
 
Event or Problem Description
The initial reporter received questionable elecsys ft4 iii assay, elecsys ft3 iii and elecsys ft3 iii ver.2, and elecsys anti-tshr immunoassay ver.2 results for one patient sample tested on the customer's cobas e411 rack with serial number (b)(4), the investigation site's cobas 8000 e 411 module with serial number (b)(4).This mdr is for the ft3 iii v2 assay.Refer to: medwatch with patient identifier (b)(6) for the ft3 iii assay.Medwatch with patient identifier (b)(6) for the anti-tshr assay.Medwatch with patient identifier (b)(6) for the ft4 iii assay.The initial result was not reported outside of the laboratory.The reporter suspected non-specific interference in the roche thyroid assays.The patient sample was sent to the investigation site and an outsourced laboratory that uses a fujirebio lumipulse analyzer.The ft3 iii v2 reagent lot used in the customer site's e 411 and its expiration date were requested but not provided.The ft3 iii v2 reagent lot used in the investigator site's e 411 is 567499 with an expiration date of 30-nov-2022.Refer to the attachment in the medwatch for the highlighted questionable results.
 
Additional Manufacturer Narrative
The patient sample was received for investigation.The investigation confirmed the high ft4 and ft3 and anti-tshr results obtained by the customer.The results of the different test versions were comparable.The ft4 iii and ft4 iv concentration values were both above the reference range but these values clearly showed differences.The investigation determined an interfering factor against ruthenium (ru) label in the ft3 and ft4 assays.The same interfering factor most likely also caused the falsely elevated value of the anti-tshr assay.A combination of an interfering factor against ft3 antibody/idiotype was also observed in the patient sample.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to test specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS FT3 III
Common Device Name
TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16033932
Report Number1823260-2022-04151
Device Sequence Number5476536
Product Code CDP
UDI-Device Identifier07613336171585
UDI-Public07613336171585
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT3 III
Device Catalogue Number09005803190
Device Lot NumberASKU, 567499
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown